Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 22, 2014, 3:41 AM CST. It took effect at Jan 22, 2014, 8:00 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 3:41 AM CST (09:41 UTC)
- In effect from
- Jan 22, 2014, 8:00 PM CST
- Expired
- Jan 23, 2014, 3:23 PM CST
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
466 WHUS73 KGRB 220941 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 341 AM CST WED JAN 22 2014 ...INCREASING NORTH WINDS WILL USHER A FRESH BATCH OF ARCTIC AIR INTO THE AREA TONIGHT... .A STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA TODAY. THE STORM WILL LINGER OVER LAKE MICHIGAN EARLY THIS EVENING...THEN MOVE OFF TO THE EAST. ARCTIC AIR WILL SURGE SOUTH INTO THE AREA IN THE WAKE OF THE STORM....ON STRONG NORTH WINDS. THE HIGH PRESSURE SYSTEM AT THE CENTER OF THE ARCTIC AIR WILL PASS SOUTH OF THE AREA THURSDAY...THEN STRONG WEST WINDS ARE EXPECTED THURSDAY NIGHT AHEAD OF ANOTHER ARCTIC COLD FRONT DROPPING SOUTH TOWARD THE AREA. LMZ541>543-221745- /O.NEW.KGRB.SC.Y.0008.140123T0200Z-140124T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 341 AM CST WED JAN 22 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST FRIDAY. * WINDS...WINDS WILL TURN NORTH AND INCREASE TO 30 KNOTS THIS EVENING. OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. WINDS WILL BRIEFLY DIMINISH THURSDAY AFTERNOON...BEFORE PICKING UP FROM THE SOUTHWEST THURSDAY NIGHT. * WAVES...ICE WILL LIMIT WAVES GROWTH...WITH WAVES OF 3 TO 5 FEET EXPECTED MOST OF THE TIME TONIGHT THROUGH THURSDAY NIGHT. A BRIEF LULL IN THE WAVES MAY OCCUR THURSDAY AFTERNOON. * AN UPGRADE TO A GALE WARNING MAY BE NECESSARY FOR THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
7 follow-up statements
251 WHUS73 KGRB 220950 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 350 AM CST WED JAN 22 2014 ...INCREASING NORTH WINDS WILL USHER A FRESH BATCH OF ARCTIC AIR INTO THE AREA TONIGHT... .A STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA TODAY. THE STORM WILL LINGER OVER LAKE MICHIGAN EARLY THIS EVENING...THEN MOVE OFF TO THE EAST. ARCTIC AIR WILL SURGE SOUTH INTO THE AREA IN THE WAKE OF THE STORM....ON STRONG NORTH WINDS. THE HIGH PRESSURE SYSTEM AT THE CENTER OF THE ARCTIC AIR WILL PASS SOUTH OF THE AREA THURSDAY...THEN STRONG WEST WINDS ARE EXPECTED THURSDAY NIGHT AHEAD OF ANOTHER ARCTIC COLD FRONT DROPPING SOUTH TOWARD THE AREA. LMZ541>543-221800- /O.CON.KGRB.SC.Y.0008.140123T0200Z-140124T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 350 AM CST WED JAN 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST FRIDAY... * WINDS...WINDS WILL TURN NORTH AND INCREASE TO 30 KNOTS THIS EVENING. OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. WINDS WILL BRIEFLY DIMINISH THURSDAY AFTERNOON...BEFORE PICKING UP FROM THE SOUTHWEST THURSDAY NIGHT. * WAVES...ICE WILL LIMIT WAVES GROWTH...WITH WAVES OF 3 TO 5 FEET EXPECTED MOST OF THE TIME TONIGHT THROUGH THURSDAY NIGHT. A BRIEF LULL IN THE WAVES MAY OCCUR THURSDAY AFTERNOON. * CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY LATE TONIGHT AND THURSAY MORNING. * AN UPGRADE TO A GALE WARNING MAY BE NECESSARY FOR THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
616 WHUS73 KGRB 221627 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1027 AM CST WED JAN 22 2014 ...INCREASING NORTH WINDS WILL USHER A FRESH BATCH OF ARCTIC AIR INTO THE AREA TONIGHT... .A STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA TODAY. THE STORM WILL LINGER OVER LAKE MICHIGAN EARLY THIS EVENING...THEN MOVE OFF TO THE EAST. ARCTIC AIR WILL SURGE SOUTH INTO THE AREA IN THE WAKE OF THE STORM....ON STRONG NORTH WINDS. THE HIGH PRESSURE SYSTEM AT THE CENTER OF THE ARCTIC AIR WILL PASS SOUTH OF THE AREA THURSDAY...THEN STRONG WEST WINDS ARE EXPECTED THURSDAY NIGHT AHEAD OF ANOTHER ARCTIC COLD FRONT DROPPING SOUTH TOWARD THE AREA. LMZ541>543-230030- /O.CON.KGRB.SC.Y.0008.140123T0200Z-140124T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1027 AM CST WED JAN 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST FRIDAY... * WINDS WILL TURN NORTH AND INCREASE TO 30 KNOTS THIS EVENING. OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. WINDS WILL BRIEFLY DIMINISH THURSDAY AFTERNOON...BEFORE PICKING UP FROM THE SOUTHWEST THURSDAY NIGHT. * WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES OF 3 TO 5 FEET EXPECTED MOST OF THE TIME TONIGHT THROUGH THURSDAY NIGHT. A BRIEF LULL IN THE WAVES MAY OCCUR THURSDAY AFTERNOON. * CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY LATE TONIGHT AND THURSDAY MORNING. * AN UPGRADE TO A GALE WARNING MAY BE NECESSARY TONIGHT AND OR THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
863 WHUS73 KGRB 222230 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 430 PM CST WED JAN 22 2014 ...INCREASING NORTH WINDS WILL USHER A FRESH BATCH OF ARCTIC AIR INTO THE AREA TONIGHT... .A STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA THROUGH THIS EVENING. ARCTIC AIR WILL SURGE SOUTH INTO THE AREA IN THE WAKE OF THE STORM....ON STRONG NORTH WINDS. THE HIGH PRESSURE SYSTEM AT THE CENTER OF THE ARCTIC AIR WILL PASS SOUTH OF THE AREA THURSDAY...THEN STRONG WEST WINDS ARE EXPECTED THURSDAY NIGHT AHEAD OF ANOTHER ARCTIC COLD FRONT DROPPING SOUTH TOWARD THE AREA. LMZ541>543-230630- /O.CON.KGRB.SC.Y.0008.140123T0200Z-140124T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 430 PM CST WED JAN 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST FRIDAY... * WINDS WILL TURN NORTH AND INCREASE TO 30 KNOTS THIS EVENING. OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. WINDS WILL BRIEFLY DIMINISH THURSDAY AFTERNOON...BEFORE PICKING UP FROM THE SOUTHWEST THURSDAY NIGHT. * WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES OF 4 TO 6 FEET EXPECTED MOST OF THE TIME TONIGHT THROUGH THURSDAY NIGHT. A BRIEF LULL IN THE WAVES MAY OCCUR THURSDAY AFTERNOON. * CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY LATE TONIGHT AND THURSDAY MORNING. * AN UPGRADE TO A GALE WARNING MAY BE NECESSARY TONIGHT AND OR THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
872 WHUS73 KGRB 230326 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 926 PM CST WED JAN 22 2014 ...GUSTY NORTH WINDS WILL USHER A FRESH BATCH OF ARCTIC AIR INTO THE AREA OVERNIGHT... .ARCTIC AIR WILL SURGE SOUTH INTO THE AREA IN THE WAKE OF THE STORM....ON STRONG NORTH WINDS. THE HIGH PRESSURE SYSTEM AT THE CENTER OF THE ARCTIC AIR WILL PASS SOUTH OF THE AREA THURSDAY...THEN STRONG WEST WINDS ARE EXPECTED THURSDAY NIGHT AHEAD OF ANOTHER ARCTIC COLD FRONT DROPPING SOUTH TOWARD THE AREA. LMZ541>543-231130- /O.CON.KGRB.SC.Y.0008.000000T0000Z-140124T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 926 PM CST WED JAN 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * NORTH WINDS WILL INCREASE TO 30 KTS LATE TONIGHT. OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. WINDS WILL BRIEFLY DIMINISH THURSDAY AFTERNOON...BEFORE PICKING UP FROM THE SOUTHWEST THURSDAY NIGHT. * WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES OF 4 TO 6 FEET EXPECTED MOST OF THE TIME LATE TONIGHT THROUGH THURSDAY NIGHT. A BRIEF LULL IN THE WAVES MAY OCCUR THURSDAY AFTERNOON. * CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY LATE TONIGHT AND THURSDAY MORNING. * AN UPGRADE TO A GALE WARNING MAY BE NECESSARY LATE TONIGHT AND OR THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
154 WHUS73 KGRB 231006 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CST THU JAN 23 2014 ...A WINDY PERIOD... .A SERIES OF STRONG WEATHER SYSTEMS CROSSING THE REGION WILL LEAD TO WINDY WEATHER OVER THE GREAT LAKES. STRONG WINDS...VERY COLD TEMPERATURES...AND HIGH WAVES WILL LEAD TO FREEZING SPRAY AT TIMES. LMZ541>543-231815- /O.EXT.KGRB.SC.Y.0008.000000T0000Z-140125T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 406 AM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY... * NORTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS MORNING. WINDS WILL TEMPORARILY DECREASE THIS AFTERNOON AND EVENING...THEN INCREASE FROM THE SOUTHWEST. SUSTAINED SOUTHWEST WINDS TO 30 KNOTS WITH SOME GALE FORCE GUSTS TO 45 KNOTS ARE EXPECTED LATE TONIGHT AND FRIDAY. WINDS WILL TURN NORTHWEST AGAIN...BUT REMAIN QUITE STRONG...FRIDAY NIGHT. * WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES EXPECTED TO REACH 4 TO 6 FEET WHEN THE STRONG SOUTHWEST WINDS ARE OCCURRING. * CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY AT TIMES. * AN UPGRADE TO A GALE WARNING MAY BE NECESSARY FOR LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
545 WHUS73 KGRB 231557 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 957 AM CST THU JAN 23 2014 ...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT INTO FRIDAY... .A SERIES OF STRONG WEATHER SYSTEMS CROSSING THE REGION WILL LEAD TO WINDY WEATHER OVER THE GREAT LAKES. STRONG WINDS...VERY COLD TEMPERATURES...AND HIGH WAVES WILL LEAD TO FREEZING SPRAY AT TIMES. LMZ541>543-240000- /O.CON.KGRB.SC.Y.0008.000000T0000Z-140125T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 957 AM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * NORTHWEST WINDS AT 5 TO 15 KTS...WITH GUSTS TO 20 KTS POSSIBLE...ARE EXPECTED LATE THIS MORNING AND EARLY AFTERNOON. WINDS WILL TURN SOUTHWEST AND INCREASE LATE THIS EVENING. SUSTAINED SOUTHWEST WINDS TO 30 KTS WITH SOME GALE FORCE GUSTS TO 45 KTS ARE EXPECTED LATE TONIGHT AND FRIDAY. WINDS WILL TURN NORTHWEST AGAIN...BUT REMAIN QUITE STRONG...FRIDAY NIGHT. * WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES EXPECTED TO REACH 3 TO 6 FT WHEN THE STRONG SOUTHWEST WINDS ARE OCCURRING. * CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY AT TIMES. * AN UPGRADE TO A GALE WARNING MAY BE NECESSARY FOR LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
465 WHUS73 KGRB 232123 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 323 PM CST THU JAN 23 2014 ...GUSTY SOUTHWEST WINDS EXPECTED LATE TONIGHT INTO FRIDAY... .A SERIES OF STRONG WEATHER SYSTEMS CROSSING THE REGION WILL LEAD TO WINDY WEATHER OVER THE GREAT LAKES. STRONG WINDS...VERY COLD TEMPERATURES...AND HIGH WAVES WILL LEAD TO FREEZING SPRAY AT TIMES. LMZ541>543-240530- /O.UPG.KGRB.SC.Y.0008.000000T0000Z-140125T1200Z/ /O.NEW.KGRB.GL.W.0003.140124T0600Z-140125T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 323 PM CST THU JAN 23 2014 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS WILL TURN SOUTHWEST AND INCREASE LATE THIS EVENING. SUSTAINED SOUTHWEST WINDS TO 30 KTS WITH SOME GALE FORCE GUSTS TO 45 KTS ARE EXPECTED LATE TONIGHT AND FRIDAY. WINDS WILL TURN NORTHWEST AGAIN...BUT REMAIN QUITE STRONG...FRIDAY NIGHT. * WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES EXPECTED TO REACH 3 TO 6 FT WHEN THE STRONG SOUTHWEST WINDS ARE OCCURRING. * CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 3:28 AM CST, 13 minutes earlier.
Area forecast discussion, Jan 22, 3:28 AM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 328 AM CST WED JAN 22 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 318 AM CST WED JAN 22 2014 A COLD PERIOD WITH SOME LIGHT SNOW AND BLOWING/DRIFTING SNOW AT TIMES. THE SAME LARGE SCALE PATTERN THAT HAS BEEN IN PLACE SINCE MID- DECEMBER...WEST COAST RIDGE/CENTRAL OR ERN NOAM TROF...WL PERSIST THROUGH THE FCST PERIOD. ADDITIONAL AMPLIFICATION AND SOME SHARPENING OF THE WRN RIDGE WL OCCUR THE NEXT SEVERAL DAYS...AND THAT COULD PULL THE ERN TROF WWD A BIT BY EARLY NEXT WEEK. BUT THAT WON/T HAVE MUCH IMPACT ON THE SENSIBLE WX. THE NWLY UPR FLOW WL CONT TO FEED BITTERLY COLD AIR INTO THE FCST AREA...RESULTING IN WELL BLO NOMRAL TEMPERATURES FOR THE PERIOD. SHRTWVS DIGGING SE INTO THE UPR TROF POSN WL PRODUCE SEVERAL ROUNDS OF LGT SNOW...BUT MOISTURE WL BE LIMITED AND THAT WL KEEP AMNTS IN CHECK. MORE MODIFIED POLAR AIR MAY BE ABLE TO MAKE IT INTO THE FCST AREA FOR BRIEF PERIODS AHEAD OF THE SIG SHRTWVS...PROVIDING SHORT BREAKS FM THE FRIGID TEMPERATURES. PERHAPS THE MOST INTERESTING LARGE SCALE DEVELOPMENT ON THE MED RANGE FCST MODELS IS A TREND TOWARD SHIFTG THE MEAN RIDGE POSN WWD TOWARD THE DATELINE BEYOND THE END OF THE FCST PERIOD. IF THAT OCCURS...THE PATTERN ACRS NOAM WOULD PROBABLY EVENTUALLY TREND TOWARD A MUCH LOWER AMPLITUDE SPLIT FLOW REGIME. SOMETHING TO WATCH. && .SHORT TERM...TODAY...TONIGHT...AND THURSDAY ISSUED AT 318 AM CST WED JAN 22 2014 COMPLEX FCST SITN. FIRST AREA OF SNOW IN AREA OF QG FORCING AND ISENT LIFT WAS OVER C/N-C WI EARLY THIS MORNING. LIMITED MOISTURE WAS HINDERING THE SNOW TO SOME EXTENT...SO IT WAS TAKING SOME TIME TO ACHIEVE SATURATION IN THE E. SNOW WL PROBABLY REACH THE LAKESHORE BY DAYBREAK. SHRTWV DIGGING INTO THE AREA WL SLOW AND SHARPEN AS IT NEARS THE LNGWV TROF POSN. THAT WL CAUSE QG FORCING TO LINGER OVER THE E MUCH OF THE DAY. TAPERED POPS/WX IN THE SW PART OF THE AREA BACK INTO SCT SHSN DURING THE AFTN. KEPT CATEGORICALS IN THE NE. REMNANTS OF ILL-DEFINED COMMA HEAD STRUCTURE MAY SWING BACK ACRS THE NE/E TNGT...SO LINGERED HIGHER POPS THERE. LIMITED MOISTURE AND COLD THERMAL PROFILES SHOULD LIMIT SNOWS TO 1-2 INCHES MOST AREAS. VIS STLT LOOP FM YDA SHOWED AN INCREDIBLE AMNT OF ICE ON WRN LAKE SUPERIOR. SOME MOISTURE/HEAT FLUX OFF THE LAKE WAS STILL OCCURRING...AS INDICATED BY CLOUD STREETS OFF THE LAKE. BUT THE IMPACT OF THE ICE IS DEFINITELY A CONCERN WHEN IT COMES TO LAKE- EFFECT POTENTIAL IN N-C WI. STUCK WITH THE PLAN FM YDA...TO HAVE HIGHER POPS IN THE SNOWBELT SINCE SHSN ARE LIKELY...BUT HELD AMNTS DOWN. SFC PRESSURE GRADIENT WL TIGHTEN FM W-E THIS AFTN/EVENING AS SFC LOW LINGERS OVER LAKE MICHIGAN WHILE STG ARCTIC HIGH PRESSURE DIVES SWD INTO THE PLAINS. MODEL FCST SOUNDINGS SHOWED VERY DEEP SFC-BASED MIXED LAYER...INDICATING THE POTENTIAL FOR MIXING OF STRONGER WINDS ALOFT DOWN TO THE SFC. THAT WL RESULT IN SOME BLOWING AND DRIFTING OF THE SNOW THAT IS ON THE GROUND. COULD HAVE PRETTY NASTY CONDITIONS FOR A TIME LATE THIS AFTN/THIS EVENING IN THE W...AND IN THE E LATER IN THE NGT. WE WILL NOT MEET THE 1/2 SM VSBY REQUIREMENT FOR A BLSN ADVISORY...THAT IS ALMOST UNATTAINABLE IN ERN/NRN WI. GAVE SERIOUS CONSIDERATION TO POSTING AN ADVISORY ANYWAY FOR COMBO OF BLSN AND WIND CHILLS IN THE W... AND BLSN AND LINGERING SNSN IN THE SNOWBELT AND THE E. BUT NEW SNOW AMNTS ARE GOING TO BE RATHER LIGHT...AND NOT SURE HOW SUSCEPTIBLE THE OLD SNOW WL BE TO DRIFTING. SO DECIDED TO CONT TO HANDLE THE SITN WITH SPS AS DAY SHIFT STARTED DOING YDA. THAT WL PROVIDE TDA/S DAY SHIFT TDA MAX FLEXIBILITY TO EITHER ISSUE WINTER WX ADVISORY FOR COMBO OF HAZARDS IF WE GET A LITTLE MORE SNOW THAN EXPECTED...OR TO JUST POST A WIND CHILL ADVISORY IF BLSN/DRSN DOES NOT TURN OUT TO BE AS SIG AS EXPECTED. CONCERNING THE POSSIBLE WIND CHILL ADVISORY...THE CORE OF THE COLDEST AIR IS AGAIN GOING TO BE CIRCLING ARND THE FCST AREA TO THE W/SW/S...AT LEAST INITIALLY. SEEMS THAT EVEN DESPITE THE COLD WINTER...THE MAJORITY OF THE TIME OUR INITIAL GUESS ON HITTING ADVISORY CRITERIA/HEADLINE START TIMES HAS BEEN TO KICK THE ADVISORY OFF TOO EARLY. BASED ON THE APPARENT-T /WIND CHILL/ GRIDS IN THE NEW FCST...WE MAY BE ABLE TO GET BY WITHOUT A HEADLINE FOR WINDCHILL IN THE E. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY ISSUED AT 318 AM CST WED JAN 22 2014 MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THROUGH THE END OF THE WEEKEND...AND DEPICT A HIGHLY AMPLIFIED PATTERN ACROSS NORTH AMERICA. BY EARLY NEXT WEEK...THE GFS BROADENS THE RIDGE-TROUGH PATTERN ACROSS THE CONTINENT WHICH LEADS TO A MORE TRANSIENT ARCTIC AIR INTRUSION THAN THE ECMWF. THE GFS ENSEMBLE MEAN RESIDES BETWEEN THESE SOLUTIONS...SO WILL RELY ON ITS SOLUTION FOR LATER PERIODS. OTHERWISE...A BLEND OF THE GFS/ECMWF WILL WORK. THURSDAY NIGHT THROUGH FRIDAY NIGHT...STRETCHED OUT SHORTWAVE WILL BE DIVING SOUTHEAST ACROSS ONTARIO AND THE WESTERN GREAT LAKES THURSDAY NIGHT. AHEAD OF THE WAVE...STRONG WARM ADVECTION WILL OCCUR DRIVEN BY 50-60 KTS OF 850MB FLOW. LOW AND MID-LEVELS ARE INITIALLY DRY AND WILL TAKE TIME TO SATURATE. BUT BY LATE THURSDAY NIGHT...CONDENSATION PRESSURE DEFICITS LOWER AS LOW AND MID-LEVEL LIFT INCREASES...AND PROGGED SOUNDINGS INDICATE A FEW HOUR PERIOD OF LIGHT WARM ADVECTION SNOWS MOVING NW TO SE ACROSS THE FORECAST ARE INTO FRIDAY MORNING. FAST MOVING NATURE OF THE WARM ADVECTION WILL PROHIBIT MUCH ACCUMULATION...AND NOT MUCH MORE THAN A HALF INCH TO AN INCH. THEN MID AND UPPER MOISTURE EXITS LATE FRIDAY MORNING INTO MID-AFTERNOON BEFORE A STRONG SHORTWAVE AND ARCTIC FRONT DROPS SOUTH LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. COULD SEE ANOTHER INCH OF SNOW DURING THIS PERIOD. THEN STRONG COLD ADVECTION WILL FOLLOW IN THE WAKE OF THE ARCTIC FRONT. WITH 850MB FLOW AROUND 40 TO 45 KTS...TEMPERATURES SHOULD FALL RAPIDLY AND WILL ALSO INCREASE WIND SPEEDS. COULD SEE A FEW GUSTS UP TO 40 MPH IN THE OPEN AREAS. REST OF THE FORECAST...COLD ADVECTION CONTINUES INTO SATURDAY AS 850MB TEMPS DROP TO AROUND -26C. WILL GO WITH A NON-DIURNAL CURVE ON SATURDAY WITH FALLING TEMPS. THEN MORE CLIPPER ENERGY ARRIVES ON SUNDAY FOLLOWED BY ANOTHER BLAST OF ARCTIC AIR. ADDITIONAL WIND CHILL HEADLINES WILL LIKELY BE NEEDED EARLY NEXT WEEK. THEN TEMPS MODERATE SOMEWHAT BY THE MIDDLE OF NEXT WEEK. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 318 AM CST WED JAN 22 2014 MVFR AND IFR CONDITIONS EXPECTED AS SNOW MOVES THROUGH THE AREA TDA. CIGS WL PROBABLY BREAK IN CENTRAL WI TNGT...THOUGH BLSN/DRSN WL PROBABLY BE HAVING AN IMPACT ON FLYING CONDITIONS BY THEN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MPC AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 21, 2:58 PM CST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 258 PM CST TUE JAN 21 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 258 PM CST TUE JAN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT TRAVEL CONDITIONS ARE EXPECTED TO DETERIORATE AFTER MIDNIGHT AS SNOW MOVES INTO THE AREA. SNOW AMOUNTS ARE EXPECTED TO LIGHT...GENERALLY UNDER AN INCH...BUT THE COLD TEMPERATURES WILL LIKELY HINDER EFFORTS TO TREAT THE ROADS SO SLIPPERY CONDITIONS ARE LIKELY FOR THE WEDNESDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HAZARDOUS TRAVEL CAN BE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. PERIODS OF LIGHT SNOW WILL CONTINUE INTO WEDNESDAY...THEN GRADUALLY DIMINISH ACROSS MUCH OF THE AREA FROM WEST TO EAST WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. TOTAL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED FOR MOST LOCATIONS. HEAVIER SNOW SHOWERS ARE ALSO POSSIBLE IN THE LAKE SUPERIOR SNOWBELT IN THE AFTERNOON AND EVENING...WITH LOCALLY HIGHER ACCUMULATIONS POSSIBLE. IN ADDITION...STRONG GUSTY WINDS WILL BE ON THE INCREASE. THE GUSTY WINDS MAY PRODUCE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW IN CENTRAL AND NORTH- CENTRAL WISCONSIN BY LATE WEDNESDAY AFTERNOON...AND THEN OVER EASTERN WISCONSIN WEDNESDAY EVENING. NEAR WHITE-OUT CONDITIONS ARE POSSIBLE AT TIMES IN RURAL AREAS. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT. STAY UP TO DATE WITH THE LATEST FORECAST IF TRAVELING DURING THIS PERIOD. BITTER COLD TEMPERATURES AND LOW WIND CHILLS ARE LIKELY AT TIMES THROUGH EARLY NEXT WEEK. WIND CHILL ADVISORIES OR WARNINGS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY NIGHT AND AGAIN SUNDAY AND MONDAY. A COUPLE MORE ROUNDS OF LIGHT SNOW AND BLOWING AND DRIFTING SNOW COULD IMPACT TRAVEL AT TIMES AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY TONIGHT AND ON WEDNESDAY. LMZ521-522-541>543-222100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 258 PM CST TUE JAN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NORTH WINDS COULD GUST TO GALE FORCE AT TIMES WEDNESDAY NIGHT INTO EARLY THURSDAY. STRENGTHENING SOUTHWEST WINDS COULD LEAD TO A FEW GALE FORCE GUSTS OCCURRING LATE THURSDAY NIGHT INTO FRIDAY. BERSCH/ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 11:01 AM CST | Wind Chill Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 46 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.